Thunderstorm Wind, Pike
- When
- June 2, 5:50 PM CST
- Where
- Pike County, Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.067, -93.683
Thunderstorm winds downed numerous trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 2:53 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT WED JUN 2 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... OVERALL CONVECTIVE TRENDS ACROSS THE CWA HAVE INCREASED DURING PAST 60 MINUTES. INSTABILITY ANALYSIS INDICATES CAPE VALUES ABOVE 3500 J/KG ACROSS MUCH OF THE FORECAST AREA. AREAS PROFILERS REVEAL VERY FAVORABLE SHEAR PROFILES TO SUPPORT ORGANIZED CELLS. OVERALL ACTIVITY HAS BEEN ELEVATED SO FAR. HAVE ORIENTED FORECASTS TO ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS. OVERALL FOCUS FOR MAXIMUM CONVECTIVE POTENTIAL IS EXPECTED TO SHIFT TO THE WEST DURING THE REST OF THE SHORT TERM PERIODS. HOWEVER... CONVECTIVELY INDUCED BOUNDARIES IN THE VICINITY MAY STILL FOCUS WIDELY SCATTERED CONVECTION DURING THE SHORT TERM. && .LONG TERM...SATURDAY THROUGH TUESDAY LOW CONFIDENCE IN LONG TERM MODELS...AS GFS DEVELOPING DEEP TROUGH OFF THE PACIFIC NORTHWEST. ENSEMBLE MEANS NOT SHOWING THIS DEVELOPMENT...AND GOING TOWARD A MORE SOUTHWEST FLOW. AS SUCH...TRENDED POPS BACK TO SLIGHT CHANCES FOR THE UPCOMING WEEKEND. ALSO RAISED TEMPS A COUPLE OF DEGREES DUE TO SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 84 62 84 / 30 10 10 10 HARRISON AR 57 80 57 81 / 40 10 10 10 HOT SPRINGS AR 65 84 63 84 / 50 20 20 10 PINE BLUFF AR 66 84 63 85 / 30 20 20 10 MOUNTAIN HOME AR 57 79 56 81 / 30 10 10 10 MONTICELLO AR 66 85 64 86 / 30 20 20 10 SEARCY AR 64 82 60 83 / 30 10 10 10 MOUNT IDA AR 64 84 64 85 / 60 20 20 10 RUSSELLVILLE AR 62 82 63 83 / 50 10 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 55/58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT WED JUN 2 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1250 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT...LOCATED IN EXTREME NORTHERN ARKANSAS...WILL MOVE SOUTH THIS AFTERNOON INTO CENTRAL ARKANSAS. WARM AND UNSTABLE AIR IS PRESENT ACROSS THE NATURAL STATE...AND THIS WILL INTERACT WITH THE COOL AIR BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP CLOSE TO THE FRONTAL BOUNDARY...WITH SEVERE STORMS A POSSIBILITY DUE TO THE UNSTABLE AIR. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER CONCERN...WITH DAMAGING WINDS AS WELL. WHILE MUCH OF THE ACTIVITY THIS AFTERNOON WILL BE IN THE NORTHERN AND CENTRAL SECTIONS OF THE STATE...STORMS COULD DEVELOP IN THE SOUTH...BUT WILL BE MORE ISOLATED IN NATURE. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING IN THE RED RIVER VALLEY. THIS COMPLEX WILL MOVE SOUTHEAST THROUGH TEXAS AND LOUISIANA. HOWEVER...THERE IS A POSSIBILITY IT COULD AFFECT SOME AREAS OF THE SOUTH. IF THESE THUNDERSTORMS REACH SOUTHERN ARKANSAS...LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STALLED FRONTAL SYSTEMS OR OTHER THUNDERSTORM BOUNDARIES ARE EXPECTED TO BE IN AND AROUND ARKANSAS THROUGH THE UPCOMING WEEKEND. A FEW UPPER LEVEL LOWS WILL MOVE THROUGH THE AREA. THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS AT TIMES...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THUNDERSTORMS DEVELOPING ALONG ONE OF THE BOUNDARIES IN THE AREA COULD MOVE ACROSS THE SAME AREAS RESULTING IN LOCALLY HEAVY TO EXCESSIVE RAINS AND FLASH FLOODING. THE CHANCE OF THIS WILL BE ENHANCED AT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN SOUTHERN ARKANSAS AND AGAIN THIS AFTERNOON AND EVENING...MAINLY IN SOUTHERN ARKANSAS. 58
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 3 NW GUION 35.96N 91.98W
06/02/2004 0.75 INCH IZARD AR LAW ENFORCEMENT
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL GUION 35.93N 91.94W
06/02/2004 1.00 INCH IZARD AR EMERGENCY MNGR
&&
22ARZ003>007-012>016-021>024-030>033-037>046-052>054-022330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 536 PM CDT WED JUN 2 2004 SEVERE THUNDERSTORM WATCH 379 THAT WAS IN EFFECT FOR...CLARK... FULTON...BOONE...SHARP...INDEPENDENCE...SEARCY...PIKE...HOT SPRING... POLK...MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... SCOTT...PERRY...YELL...FAULKNER...LOGAN...NEWTON...STONE...CONWAY... WHITE...CLEBURNE...POPE...JOHNSON...MARION...BAXTER...VAN BUREN AND IZARD COUNTIES... HAS BEEN CANCELLED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 11 N WALDRON 35.06N 94.09W
06/02/2004 1.00 INCH SCOTT AR TRAINED SPOTTER
0535 PM HAIL CALICO ROCK 36.13N 92.13W
06/02/2004 1.00 INCH IZARD AR LAW ENFORCEMENT
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
621 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MENA 34.58N 94.24W
06/02/2004 POLK AR LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN. SOME TREES ON HOUSES. POWER
LINES DOWN WITH POWER OUT IN SEVERAL AREAS.
0620 PM HAIL IDA 35.57N 91.93W
06/02/2004 1.75 INCH CLEBURNE AR LAW ENFORCEMENT
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG MOUNT IDA 34.55N 93.63W
06/02/2004 MONTGOMERY AR EMERGENCY MNGR
TREES AND POWER LINES DOWN. TREES BLOCKING U.S. HIGHWAY
270 AT FAIRGROUNDS ROAD.
&&
22The Western Arkansas radar (KSRX), 150 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed numerous trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407435.